Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To Burp or not To Burp, that's the question
Mar 30, 2006

Hi Tarheel,

I'm a Seminole in need of help. I don't see Dr. Cohen on here any longer so I decided to pick on you. I've been experiencing heartburn, reflux and abdominal pain off and on for about six years. I never had these issues until I used a regimen contianing 400 mgs of Ritonivir twice a day but left that regimen behind about 5 years ago. Now I can't even breath in without burping and excertion makes my chest feel so tight and causes so much painful burping that I have to stop. Also have pain just left of the sturnum below the and underneath the bottom rib. I'm scheduled for endoscope on 4/13. I'm on generic Prilosec and Bentyl for the symptoms. They seem to help but still having trouble especially when doing anything physical. I can get some relief when I stretch my arms above my head and push my diaphram forward (strange). My job is a pressure cooker but I think this has to be something anatomical and not stress related although I don't have constant sypmtoms. I went almost two years without an episode but have been fighting this one since it him me in the middle of January. My HIV meds are Trizivir and Viread. Undetectable VL and a CD-4 of 1280 and 34% (great considering I presented with a 2.2 million VL and CD-4 of 156 and PCP in May of 1997). I had stool samples and several lab assays done including H-Pylori, pancreas, kidney function, liver and EKG. All were normal except the liver enzymes with were slightly elevated as they have been since starting HIV meds. The only strange thing was the day I saw the GI Specialist last week my BP was 143 over 83 (very high for me as I'm usually 120 over 70). Maybe just left over frustraition from trying to find a parking space. :) Any ideas? Am I missing anything that I should be checking? I'm also on Levathroid for thyroid, and Trazadone to help me sleep. Could my meds be a contributing factor here. Any thoughts would be appreciated. So help me if you can Carolina Blue. :)

Response from Dr. Wohl

Dear Semi,

I agree that this sounds more anatomoical rather than med related. I think endoscopy is the way to go. If that is not revealing a GI motility study may help determine if food passes slowly through your system, causing a bit of a back up.

I had one patient who started some sort of concentrated peppermint extract and found some relief from similar symptoms.

DW



Previous
Mortaility
Next
Research

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement